Varieties over finite fields: Quantitative theory

S. G. Vlduţ, D. Yu Nogin, M. A. Tsfasman

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


Algebraic varieties over finite fields are considered from the point of view of their invariants such as the number of points of a variety that are defined over the ground field and its extensions. The case of curves has been actively studied over the last thirty-five years, and hundreds of papers have been devoted to the subject. In dimension two or higher, the situation becomes much more difficult and has been little explored. This survey presents the main approaches to the problem and describes a major part of the known results in this direction. Bibliography: 102 titles.

Original languageEnglish
Pages (from-to)261-322
Number of pages62
JournalRussian Mathematical Surveys
Issue number2
Publication statusPublished - 2018
Externally publishedYes


  • algebraic varieties over finite fields
  • arithmetic statistics
  • error-correcting codes
  • explicit formulae in arithmetic
  • points on surfaces
  • zeta functions


Dive into the research topics of 'Varieties over finite fields: Quantitative theory'. Together they form a unique fingerprint.

Cite this